I just had Botox injections in my forehead and between brows 2 days ago. What should I do?

I also have ruptured discs in my neck, so with this headache I also have more tense pain in my neck also. Can I take an Advil or anything for that matter? I know before the treatment they asked if I took these medications . So didn't know if I should. Can someone help with this?

Doctor Answers 7

Relief from Botox-Related Headache

Experiencing minor headaches after a Botox treatment is not abnormal. In order to relieve the headaches you are experiencing, you can check with your primary care doctor about taking pain relievers. If your pain persists, it’d be best for you to seek the medical advice of your Botox practitioner or your primary care physician. I hope my advice is of service to you and you feel better soon.

Raleigh-Durham Plastic Surgeon
4.9 out of 5 stars 46 reviews

Botox and headaches

Botox and headaches.  Rarely sometimes patients can get a headache after Botox injection.  I recommend extra strength tylenol.  Because you also have pain from a ruptured disc I would check with your treating physician to see if you can take anything stronger for your disc pain.  

Headache after Botox

  1. Take Ibuprofen, Tylenol or whatever your usual headache medicines are.
  2. Call the doctor who injected you with Botox  - so that next time, the Botox injections or injection sites can be changed to make headaches less likely. Best wishes

Management of headache after Botox treatment

This is not a rare concern after facial Botox treatment. You can use Ibuprofen or Tylenol or whatever usual headache medications work for you at this point. 

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Headaches after Botox

This is not an unusual complaint after Botox; fortunately it usually goes away by itself after a few days.  It's safe to take Advil two days after your treatment.  It will not cause bleeding or bruising.  Best of luck.

Daniel Yamini, MD
Los Angeles Plastic Surgeon
4.6 out of 5 stars 21 reviews

Headache after Botox

Headaches can occur after Botox or other neurotoxin injections. I have some patients that say they only get headaches when they have Botox and others and only get headaches when they have Dysport. I also have some patients that say they get headaches when they go to certain injectors. This may be partly because of the way they dilute the neurotoxin. Often putting more volume into tissue causes more stretch of the tissue, leading to headaches.   If headaches to occur, they typically don't last more than a couple days. You can also treat this was standard medication such as Tylenol or Advil aspirin ibuprofen etc.   I would only avoid things that can thin your blood if you already have an active bruise that is associated with your neurotoxin injection. If it is after 24 hours, and you are not bruised,  you're probably safe to take all of the above medications.

Botox headache

Sometimes a headache can develop after a BOTOX injection.  If that is the case, unfortunately all you can do is wait it out.  Treat your headache with the meds that you normally use when you get a headache.  Advil is OK if that works for you

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 415 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.